Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 15, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 9, 2015, 3:07 PM EDT for Athens County, Morgan County, Perry County, Ohio. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2015, 3:07 PM EDT (19:07 UTC)
- Expired
- Apr 9, 2015, 3:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Athens County, OH, Morgan County, OH, Perry County, OH
The radar
The Charleston,WV radar (KRLX), 146 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 3:15 PM EDT | HAIL 0.7 | 1 Sw Jacksonville, OH | DIME SIZED HAIL FALLING IN THE TOWN OF REDTOWN |
| Apr 9, 3:20 PM EDT | HAIL 0.7 | 1 Nnw Burr Oak State Pa, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 2:26 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
890
WUUS51 KRLX 091907
SVRRLX
OHC009-115-127-091945-
/O.NEW.KRLX.SV.W.0015.150409T1907Z-150409T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
307 PM EDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ATHENS COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...NELSONVILLE...GLOUSTER...
WESTERN MORGAN COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF MCCONNELSVILLE...
SOUTHEASTERN PERRY COUNTY IN SOUTHEAST OHIO...
* UNTIL 345 PM EDT
* AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTH OF NELSONVILLE...OR 6 MILES
NORTHWEST OF ATHENS...MOVING NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EAGLEPORT...BURR OAK STATE PARK...TRIMBLE...RENDVILLE...MALTA...
JACKSONVILLE...HEMLOCK...CORNING...CHAUNCEY AND BUCHTEL.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3977 8177 3976 8170 3975 8168 3932 8219
3938 8230 3947 8229 3948 8217 3955 8217
3956 8223 3978 8208
TIME...MOT...LOC 1907Z 225DEG 41KT 3940 8214
$$
142 follow-up statements
747
WWUS51 KRLX 091928
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
328 PM EDT THU APR 9 2015
OHC009-091938-
/O.CAN.KRLX.SV.W.0015.000000T0000Z-150409T1945Z/
ATHENS OH-
328 PM EDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ATHENS COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3977 8189 3977 8188 3976 8172 3975 8168
3953 8196 3954 8205 3955 8205 3955 8210
3962 8217 3978 8208
TIME...MOT...LOC 1928Z 225DEG 41KT 3966 8198
$$
OHC115-127-091945-
/O.CON.KRLX.SV.W.0015.000000T0000Z-150409T1945Z/
MORGAN OH-PERRY OH-
328 PM EDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN PERRY AND WESTERN MORGAN COUNTIES...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR RENDVILLE...OR 8 MILES WEST OF MCCONNELSVILLE...MOVING
NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MALTA
AND EAGLEPORT
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3977 8189 3977 8188 3976 8172 3975 8168
3953 8196 3954 8205 3955 8205 3955 8210
3962 8217 3978 8208
TIME...MOT...LOC 1928Z 225DEG 41KT 3966 8198
$$
16049
WWUS51 KRLX 091944
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
344 PM EDT THU APR 9 2015
OHC115-127-091954-
/O.EXP.KRLX.SV.W.0015.000000T0000Z-150409T1945Z/
MORGAN OH-PERRY OH-
344 PM EDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERRY AND WESTERN
MORGAN COUNTIES WILL EXPIRE AT 345 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3977 8189 3977 8188 3976 8172 3975 8168
3953 8196 3954 8205 3955 8205 3955 8210
3962 8217 3978 8208
TIME...MOT...LOC 1944Z 225DEG 41KT 3979 8181
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:53 PM EDT, 14 minutes earlier.
Area forecast discussion, Apr 9, 2:53 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
253 PM EDT THU APR 9 2015
.SYNOPSIS...
ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. COLD FRONT
CROSSES FRIDAY. HIGH PRESSURE FOR THE WEEKEND. COLD FRONT APPROACHES
AND THEN STALLS FOR UNSETTLED WEATHER NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
YET ANOTHER CONVECTIVE COMPLEX DEVELOPING TO OUR WEST...HOWEVER
THE MEAN FLOW TODAY LOOKS TO KEEP THE STRONGEST STORMS TO OUR
WEST...OR JUST CLIPPING THE WESTERN CWA. THE HIGHEST ML CAPE
REMAINS WEST OF CWA...AND WOULD EXPECT STRONGEST STORMS TO STICK
CLOSER TO THIS. WE ARE STILL FIRMLY WITHIN THE WARM SECTOR
HOWEVER WITH CONVECTION POPPING UP ACROSS WV SOUTHWEST INTO
SOUTHERN KENTUCKY...SO WILL STILL HAVE SHOWERS AND THUNDERSTORMS
DRIFTING NE ACROSS FORECAST AREA THIS AFTERNOON...INTO THIS
EVENING ACROSS THE NORTH. THINK THE BEST CHANCE OF WIDESPREAD
SEVERE THUNDERSTORMS WILL REMAIN MOSTLY WEST OF FORECAST AREA. IN
CWA BEST CHANCE LOOKS TO BE IN THE WESTERN THIRD OF CWA...ALONG
THE OHIO RIVER AND WEST THIS AFTERNOON INTO EVENING. USED THE HRRR TO
TIME THE BEST POPS...ALTHOUGH ISOLATED TO SCATTERED CONVECTION IS
TOUGH TO GET EXACT. LOW TO MID LEVEL FLOW IS GENERALLY OUT OF THE
SOUTHWEST...20-30KTS AROUND 925 MB...UP TO 50-60KTS AT 500MB. THIS
WILL KEEP THINGS MOVING WHICH SHOULD HELP WITH WATER CONCERNS.
MAIN CONCERN WATER-WISE WILL BE TRAINING CELLS...ESPECIALLY ALONG
ANY OUTFLOW BOUNDARIES THAT LINGER PARALLEL TO THE FLOW. NO REASON
TO MAKE ANY CHANGES TO THE FLASH FLOOD WATCH. IN THE WETTER
AREAS...THAT WERE HIT LAST NIGHT BY HEAVY RAIN...IT WOULD LIKELY
ONLY TAKE 1-1.5 INCHES IN 3 HOURS OR LESS TO START CAUSING
PROBLEMS AGAIN...WHILE AREAS THAT HAVE NOT RECEIVED AS MUCH RAIN
OVER THE LAST DAY OR TWO IT WOULD TAKE 1.5-2 IN 3 HOURS.
TRIED TO SHOW A BREAK LATE THIS EVENING INTO TONIGHT...AS
CONVECTION FROM THIS AFTERNOON EXITS TO THE NE...AND A COLD FRONT
FINALLY APPROACHES FROM THE WNW. STILL HAVE ISOLATED
SHOWERS/STORMS MENTIONED THROUGH THE NIGHT...AS WE REMAIN IN THE
WARM SECTOR.
COLD FRONT ARRIVES TO WESTERN ZONES FRIDAY MORNING. GFS/ECMWF ARE
FAIRLY SIMILAR IN TIMING WITH THE FRONT...WHILE NAM LAGS BEHIND A
BIT. DID NOT CHANGE PREVIOUS FORECAST TIMING A WHOLE LOT...BUT DID
INCREASE POPS.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
CURRENT FORECAST OF A DRY AND MILD WEEKEND CONTINUES ONT RACK...AS
MODELS VERY CONSISTENT WITH HIGH PRESSURE DOMINATING THE OHIO
VALLEY. LOOK FOR NEAR SEASONAL DAYTIME TEMPERATURES BUT CHILLY
NIGHTS WITH A LARGE DIURNAL RANGE IN TEMPERATURES.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS DEPICT ANOTHER FRONTAL SYSTEM MEANDERING BACK AND FORTH ACROSS
OUR REGION FOR MUCH OF NEXT WEEK. WHILE SPECIFIC DETAILS MAY BE
DIFFERENT FOR EACH SYSTEM THAT RUNS ALONG THIS FRONT...THE GENERAL
SCENARIO IS FOR WARM...MOIST AND RELATIVELY UNSTABLE AIR IN PLACE
TO PRESENT A CHANCE OF SHOWERS AND THUNDERSTORMS ANYTIME FOR MUCH OF
THE WEEK.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
ISOLATED TO SCATTERED SHOWERS AND STORMS EXPECTED TODAY INTO
TONIGHT. HARD TO TIME THESE INDIVIDUAL CELLS WITH NO REAL SURFACE
FEATURE TO FOCUS ON...SO WENT WITH VCTS AND ANTICIPATE AMENDMENTS
WILL BE NEEDED IF CELLS APPROACH INDIVIDUAL TAF SITES. MVFR TO IFR
WOULD BE POSSIBLE. BETTER CONFIDENCE ON TIMING OF SHOWERS AND
STORMS FRIDAY MORNING AS A COLD FRONT PASSES THROUGH. WINDS WILL
GENERALLY BE OUT OF THE S/SW THROUGH TONIGHT...ALTHOUGH VARIABLE
AND GUSTY IN AND AROUND CONVECTION. WINDS WILL BECOME WESTERLY
BEHIND THE FRONT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: LOW.
ALTERNATE SCENARIOS: TIMING AND RESTRICTIONS IN SHOWERS/STORMS COULD
VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H M H H H H H H H H
HTS CONSISTENCY H M M M H H H H H H H H
BKW CONSISTENCY H H H H H H H H H M M M
EKN CONSISTENCY H H H H H M M H H M M M
PKB CONSISTENCY H H H M M M H H H H H H
CKB CONSISTENCY H H H H H H M H H H H H
AFTER 18Z FRIDAY...
IFR IN SHOWERS/STORMS COULD STILL BE LINGERING ACROSS EAST FRIDAY
AFTERNOON.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ005>011-013-
014-017-019-020.
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR WVZ015-016-018-
024>032-037>040-046-047.
OH...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR OHZ066-067-075-
076-083>087.
KY...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...JMV/MZ
NEAR TERM...MZ
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...MZHazardous weather outlook, Apr 9, 2:29 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 229 PM EDT THU APR 9 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-017-019- 020-101830- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-WIRT-RITCHIE- DODDRIDGE- 229 PM EDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ015-016-018-024>026-029-101830- KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-GILMER- 229 PM EDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... ...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ027-028-030>032-037>040-046-047-101830- CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 229 PM EDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ033>036-101830- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 229 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY EARLY AFTERNOON. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING. IN ADDITION...THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY EARLY AFTERNOON. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 9, 2:51 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
251 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL ATHENS 39.32N 82.10W
04/09/2015 E0.25 INCH ATHENS OH PUBLIC
PEA SIZE HAIL.
&&
EVENT NUMBER RLX1501199
FBLocal storm report, Apr 9, 2:53 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
253 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG OAK HILL 38.90N 82.57W
04/09/2015 JACKSON OH 911 CALL CENTER
AT LEAST TWO HOMES IN THE MARIAH ROAD AREA OF OAK HILL
HAVE HAD PARTS OF THEIR ROOFS LIFTED OFF.
&&
EVENT NUMBER RLX1501200
DTCLocal storm report, Apr 9, 2:54 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
254 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND DMG OAK HILL 38.90N 82.57W
04/09/2015 JACKSON OH 911 CALL CENTER
BARNS DAMAGED ALONG STATE ROUTE 279 NEAR OAK HILL
&&
EVENT NUMBER RLX1501201
DTCLocal storm report, Apr 9, 2:55 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
255 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG OAK HILL 38.90N 82.57W
04/09/2015 JACKSON OH 911 CALL CENTER
NUMEROUS POWER POLES SNAPPED ALONG STATE ROUTE 279 NEAR
OAK HILL. TIME ESTIMATED BY RADAR
&&
EVENT NUMBER RLX1501202
DTCLocal storm report, Apr 9, 2:56 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
256 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG OAK HILL 38.90N 82.57W
04/09/2015 JACKSON OH 911 CALL CENTER
BARNS DAMAGED ALONG STATE ROUTE 279 NEAR OAK HILL
&&
CORRECTED EVENT TIME
EVENT NUMBER RLX1501201
DTCLocal storm report, Apr 9, 3:01 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
301 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL ATHENS 39.32N 82.10W
04/09/2015 E0.88 INCH ATHENS OH TRAINED SPOTTER
JUST EAST OF THE CITY OF ATHENS.
&&
EVENT NUMBER RLX1501203
FBThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:00 PM EDT | Special Weather Statement | RLX | Washington | 60 min |
| Apr 8, 8:26 PM EDT | Flash Flood Warning | RLX | Athens, Jackson, Meigs, Morgan, Perry, Vinton and 1 more | 6 hr |
| Apr 9, 2:28 AM EDT | Areal Flood Warning | RLX | Athens, Meigs, Morgan, Perry, Vinton, Washington | 33 hr |
| Apr 9, 6:51 AM EDT | River Flood Warning | RLX | Washington | 45 hr |
| Apr 9, 1:32 PM EDT | Special Weather Statement | RLX | Gallia | 43 min |
| Apr 9, 1:47 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Lawrence, Meigs, Vinton | 43 min |
| Apr 9, 2:13 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Gallia, Jackson, Meigs, Morgan, Vinton | 47 min |
| Apr 9, 2:20 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Meigs | 40 min |
| Apr 9, 2:51 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Washington | 39 min |
| Apr 9, 2:55 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 50 min |
| Apr 9, 3:16 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 30 min |
| Apr 9, 3:42 PM EDT | Severe Thunderstorm Warning | RLX | Washington | 63 min |
| Apr 9, 3:51 PM EDT | Special Weather Statement | RLX | Athens, Jackson, Meigs, Morgan, Perry, Vinton | 54 min |
| Apr 9, 4:41 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 64 min |
| Apr 9, 4:44 PM EDT | Special Weather Statement | RLX | Athens, Meigs, Washington | 61 min |
| Apr 9, 4:56 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs, Washington | 49 min |
| Apr 9, 5:08 PM EDT | Tornado Warning | RLX | Athens, Washington | 37 min |
| Apr 9, 5:43 PM EDT | Tornado Warning | RLX | Washington | 32 min |
| Apr 9, 6:57 PM EDT | Special Weather Statement | RLX | Lawrence | 48 min |
| Apr 9, 7:18 PM EDT | River Flood Warning | RLX | Morgan, Washington | 4 days |
| Apr 9, 7:31 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Lawrence | 44 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.